MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP60
Medical Device Problem Codes Failure to Fold (1255); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the iliac artery using packing coil lps and a non-penumbra microcatheter.During the procedure, the physician successfully implanted multiple lp coils into the target location.While advancing a packing coil lp into the target location, the physician met resistance.The physician retracted the packing coil lp and re-advanced it into the vessel; however, the coil would not take its intended shape and remained stiff and straight.The physician attempted to re-advance the coil twice, but the same issue occurred.The physician then decided to remove the packing coil lp.While retracting the packing coil lp, the coil unintentionally detached partially in the patient's anatomy and partially in the microcatheter.The physician attempted to flush the microcatheter with saline to push the detached packing coil lp into the target vessel; however, it would not move.The physician then advanced a guide wire into the microcatheter and attempted to push the packing coil lp into the vessel; however, it would not move.While exerting additional force to move the coil, the microcatheter backed out of the vessel.A snare device was then advanced to the packing coil lp.While removing the coil with the snare, the packing coil lp stretched and fractured.An angiogram was performed, and the fractured segment of packing coil lp was seen partially in the aortic aneurysm with the end within the internal iliac artery.The procedure was considered completed.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21097437
Report Number3005168196-2025-00004
Device Sequence Number8775869
Product Code HCG
UDI-Device Identifier00815948021952
UDI-Public00815948021952
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Catalogue NumberRBYPCLP60
Device Lot NumberF106286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale